Posted in Knitting

Addiction

I never really thought about addiction. If I did I usually thought the addict could have avoided it somehow. I now know how wrong I was. During my hip replacement journey I was put on a narcotic. I have not really had a lot of experience with meds due to a weak stomach. I usually stick with Tylenol 3 for the extreme situations. I throw up on most all others. So here’s my story:

Due to a withdrawal from an opiod I was in a sad state from Friday to the present day. Still taking an anxiety med and a restless leg med. The worst day was Sunday when I finally ended up in the ER. Hopefully now I am on the path to returning to my real self, and not this Hot Mess that creates fears from all kinds of simple things. This note is a warning for any of you that are taking pain meds for a chronic condition, or like me, to get me to and through surgery for the hip. Tramadol was the med I was on. Had I known it could cause addiction I would have refused it. Now I know.

4 months on narcotics is not where I ever want to be again. A big shout out to Hubster, my sister, and Jeep Girl, who were present for my craziness. And love to Diva Girl, my Mom, and 3 prayer warriors, for the prayers that covered me during my crisis. And kudos to Dr Lauren Veazey in my home town for prescribing the anti anxiety med and Gabapentin for the restless legs. BEST STUFF EVER! 

Over the course of the event at the ER I had 2 – 5MG shots of Valium, 2 tablets of Clonidine, 1 shot of Haldol, and 1 shot of Toradol. After being home I am on 2 – 50MG of Hydroxyzine and 2 – 300MG of Gabapentin. I cannot stress how wonderful the Gabapentin is!!! I was so stressed that my legs would not stop moving, AT ALL! It would get so bad I was almost bouncing off the table. But finally, the anxiety has been lessened, but not yet completely gone, so prayers are still needed. And boy do I want to get back to norman!!! This blog is going to die at this rate.

In knitting, I finally picked up the knitting this afternoon after nothing doing since last week. Two bunny hats are almost done and ready to post to Pittsburgh. And then I have to get on to baby things!!! 2 have already appeared and need warm snugglies to keep them warm.

OK, I am working towards a better me, prayers for a full recovery are thankfully wanted and needed. You guys all rock!!

Isaiah 41:10 – So do not fear, for I am with you; do not be dismayed, for I am your God. I will strengthen you and help you; I will uphold you with my righteous right hand.

Advertisements

Author:

A knitter, mom, wife and doodle lover!, but not necessarily in that order. Just ask my family, they'll tell you who comes first.

10 thoughts on “Addiction

  1. I am so sorry you had to go through that. While the drugs may help some with the pain, I really have to wonder if the side-effects are worth it. I was on oyxcontin once …..just one pill and I was having disturbing visions and when I finally fell asleep, horrendous night terrors.

    I hope that the side-effects leave you soon and that you are back to the person you want to be.

    Hugs (and prayers) being given for you.

    1. Thank you. You poor dear! While in the Hospital they gave me Hydrcondone, and boy did I have hallucinations. 5 Firemen in my room, ooh-lah-lah!! But it really isn’t a laughing matter.

  2. So sorry that you had such a bad experience with tapering off the tramadol! I hope that the anxiety continues to get better for you. It does take some time for the withdrawal effects to alleviate so hang in there! Hugs & prayers being sent your way. And good knitting karma too!

    1. Thank you! I am more Norman today, so hopefully the full effects are passing. But my one order from my sister today is GET OUT OF YOUR PJ’s!!!! LOL, I haven’t had on street clothes since Sunday?

    1. Thank you! I just learned there are 365 verses that mention “do not fear”, I already hold Isaiah 41:10 close to my heart. And now today I find Deut 31:6 “Be strong and courageous. Do not be afraid or terrified because of them, for the LORD you God goes with you; he will never leave you nor forsake you.” Such comfort when in the storms of unreason.

  3. Hugs Sweetheart! I am sorry that happened to you. Having a family with addiction problems I am always careful of what I take even though I don’t seem to have a problem. My youngest brother got addicted to pain meds and my sil, his then girl friend, managed to wean him off them. She saved his life. I am a firm believer that doctor’s need to be careful when they are handing out strong pain meds. I am glad you are better and I will continue to pray for your healing on both fronts, anxiety and the hip. I have lived with anxiety for so long and have to be medicated for it. I feel your pain. Rely on your faith and you will come though it.

    1. Hugs to you! I know you have had many things to cause your anxiety, you will be forever in my prayers. Things are so much better today!!! How wonderful your brother had loving support. It made the difference for me.

Cat got your tongue?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s